Jump to content
CrazyBoards.org

Depakote [Divalproex Sodium]+ what = stable mood?


Recommended Posts

Hi.

So I tried to kill myself last month with Klonopin and Lithium, but I was found and well of course now I'm doing the med change thing again.

Current meds : Depakote ER 1000mg, Seroquel 25-50mg/at night.

Here's the catch. My moods are rapidly changing throughout the day. I'll be full of energy, then someone pisses me off and I cry and want to die. My history is that I get full of energy, rapid speech, then I sleep all day, all night, 20 hrs a day. The Pdoc wants to add to the Depakote. Now I tell him, WHY do I want something to make me more depressed and sleep MORE?! What can I add that isn't going to drive my moods more unstable but is going to lift my moods??

I'd answer this myself, Lamictal or Topamax, right? Wrong. I was on the Lamictal with Effexor when I tried killing myself, so obviously it wasnt working well. Topamax makes me very jittery. Most antidepressants make me cycle more. See what I'm saying here?- its like theres no cure besides ECT!

Please let me know if I'm missing something. I feel so hopeless ;)

Also, Seroquel helps with the depressive end, right? So I should continue to take it.... :)

Link to comment
Share on other sites

Lamictal is a logical choice. Just because you went south on lamictal/effexor combo doesn't mean lamictal was the cause. I would think it more likely that Effexor, and antidepressant was the cause.

Lamictal is often teamed up with either lithium or depakote.

Is your pdoc considering increasing your depakot dose? You present level is at the very bottom range of dosing, and could be increased many times if necessary.

good luck,

a.m.

Link to comment
Share on other sites

How have your moods been in relation to the depakote increase?

Better? Worse? The same?

I agree that Lamictal is probably a good choice as long as you go slow with the dosage increases. I know you mentioned that you don't do well on Topamax, but I was wondering if you were taking something else along with it that may have caused problems.

I have seen you mention risperdal at times also and I don't know if you have taken that and if it has worked for you but that may be an option also. You certainly haven't run out of them.

Link to comment
Share on other sites

Just a note from the peanut gallery. With effexor at 150 and going above 100-150 on lamictal I got too hyper, I guess....not grandiosity, but just a bit bullheaded and quite unaware of eating or drinking liquids. So stayed at 100 lamictal with 150 effexor. And for me, depakote was very stabilizing. Believe I was on 1500 of that per day along with an antidepressant. Patience was needed. However, the 1500 was lowered eventually. I dunno, I think depakote was pretty good for me. And I've come to learn that my pdocs have done changes that made sense, but I had to be a little patient. And let them know when I dipped badly and stuff. Using a mood chart was very good, and I should still use one in case of dipping.

Good luck with your med changes...

Luli

Link to comment
Share on other sites

I tried both Lamictal and Lithium and neither stopped my cycling. My current combo of 1500mg of Depakote, 600mg of Seroquel and Klonopin as needed is the first combo that has shown any promise of being a long term solution. It took a little while and I struggled with depression at the start, but things have leveled off the last few weeks. I wouldn't give up on the Depakote/Seroquel combo yet.

Link to comment
Share on other sites

Thanks for the replies.

As for my Depakote dosage, we did go up to 1500mgs but the pdoc said my blood levels were too high. i weigh 150lbs.

How would the Risperdal help the depression and tiredness? I dont think I was on more than 1mg of that, but I'm not sure. Also, I've only been on the Depakote for about 2 weeks. The doc says its at a high blood level in my system too.

Ok so I still don't feel hopeful... I wish I charted my reactions to the past meds better.

Link to comment
Share on other sites

I think it will take the depakote longer to kick in. I have had good results with depakote, and I take risperdal too, but it does make me sleepy so I can't say that it will help with the lethargy and stuff. I am on a TCA antidepressant which is helping with the depression, but I have to be really careful about the dose because if I am not then I go high.

Link to comment
Share on other sites

i have kinda the same issue, but my pdoc/med team (there are actually a few who i work with) hasn't gone back to dep for me yet. i felll asleep while driving in the middle of the day when i took that. beware!

seroquel made me seriously tired for awhile, then when i hit 800mg i could go days without sleep. weirdness abounding!

Lamictal would be my next choice. ask your treatment pro about lamictal. i also take Zyprexa and it kicks ass, but makes me lactate (like risperdal did), so we're removing it. but it did work and worked well.

i hope i contributed something of value. BTW- lithium made me stupid, as did Dope-a-Max.

Link to comment
Share on other sites

Depakote, Lithium, and the 50mg of Seroquel at night....

= Lethargic, tired, depressed me.

I really don't have hope for ever avoiding depression. I don't see why everyone wants me to continue with this war for happiness when I'm not going to win.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...